| Model Number |
TAC123715A |
| Medical Device Problem Codes |
Positioning Failure (1158); Patient-Device Incompatibility (2682); Difficult to Advance (2920)
| Health Effect - Clinical Code |
Obstruction/Occlusion (2422)
| Date of Event |
05/08/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
On (b)(6) 2023, this patient underwent endovascular treatment of a zone 3 descending thoracic aortic aneurysm and was implanted with gore® tag® thoracic branch endoprostheses (tbe) and gore® tag® conformable thoracic stent graft with active control system (ctag-ac).The patient was reported to have a very serpentine and tortuous aorta; and during advancement of the gore® tag® aortic component (tac123715a) the physician repeatedly encountered wire wrap of the leading olive.The device was withdrawn back into the descending aorta to resolve the wire wrap.Multiple attempts were made to re-advance up over the arch and again wire wrap at the leading olive was an issue.The physician then lost wire access, and chose to deploy the device where it was and the device deployed with the portal positioned towards the lesser curve.Wire wrap of the leading olive was still an issue and the physician withdrew the through wire from the pre-cannulated gate from the arm to resolve the wire wrap.The physician then attempted to regain access to the portal gate from the other side to regain access back up into the left subclavian artery (lsa) but was unsuccessful.An additional ctag-ac was then advanced and deployed within the aortic component covering the portal with unplanned intentional coverage of the lsa.Final run showed retrograde filling into the lsa so the physician chose not to perform a bypass procedure.The patient is scheduled for an additional non-related procedure in a week; and if bypass is necessary it will be performed at that time.The patient tolerated the procedure.Additional patient health information was requested but not provided by the physician.
Additional Manufacturer Narrative
H6: code c21 - results pending completion of product history review.H6: code c20 - the device remains implanted and, therefore, was not available for direct analysis by gore.Additional information on patient/bypass surgery was requested, however no further information was received.If and when additional information is obtained, this report shall be updated accordingly.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
Additional information was reported by clinical specialist (cs).The cs spoke with the physician, and reports the patient has not had bypass surgery.There are no plans for bypass surgery, as the patient is doing well.
Additional Manufacturer Narrative
H6: code c19-a review of the manufacturing records indicated the lot met all pre-release manufacturing specifications.As the device was not accessible, the product history review (phr) review was the extend of the investigation.No device problem was found per review of these records.Additional information on patient/bypass surgery was requested, however no further information is currently available.If and when additional information is obtained, this report shall be updated accordingly.
Additional Manufacturer Narrative
Section e-initial reporter phone number, facility name and address has been updated.